MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG12XTORQ100-A
Medical Device Problem Codes Leak/Splash (1354); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral vein (sfv) using lightning aspiration tubing (lightning), an indigo system aspiration catheter 12 (cat12), and a guidewire.During the procedure, the physician advanced a cat12 over the guidewire to the target vessel and initiated aspiration.Subsequently, it was noticed that the rotating hemostasis valve (rhv) would not tighten on the cat12 and that air was leaking through the rhv.Therefore, the rhv was removed.It was reported that an attempt to aspirate clot using a smaller rhv was made; however, the aspirated clot became stuck in the rhv.Therefore, this rhv was also removed.The procedure was completed using a new rhv and the same lightning and cat12.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12054713
Report Number3005168196-2021-01405
Device Sequence Number11838387
Product Code QEW
UDI-Device Identifier00815948022560
UDI-Public00815948022560
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Model NumberLITNG12XTORQ100-A
Device Catalogue NumberLITNG12XTORQ100
Device Lot NumberF103786
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2021
Initial Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005